MAUDE Adverse Event Report: SYNTHES GMBH INSERTION HANDLE FOR SUPRAPATELLAR; NAIL, FIXATION, BONE

SYNTHES GMBH INSERTION HANDLE FOR SUPRAPATELLAR; NAIL, FIXATION, BONE
Catalog Number 03.010.440
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the patient underwent orif surgery for tibial diaphyseal fracture with expert tibial nai, insertion handle, connecting screw and screwdriver.Initially, the surgeon planned to use a tibial nail 9mm or larger, but because the patient's medullary cavity was narrow, the 8mm expert tibial nail was used.Approached from supra-patellar, the expert tibial nail was inserted after hammering with slightly more force.After fixing the distal hole, the proximal hole was fixed and then the connecting screw was turned to disconnect the nail from the insertion handle, but it could not be turned at all.The surgeon checked the image and could see that the nail top was deformed, and the insertion handle was stuck in the nail and tilted instead of aligned.Therefore, the surgeon connected the driving cap and driving head to the insertion handle and lightly tapped it out.The lateral image confirmed that the threads were fine, so the operation was completed with insertion of the end cap.Procedure was completed successfully with 30 minutes of surgical delay.No further information is available.This report is for one (1) insertion handle for suprapatellar.This is report 1 of 4 for complaint (b)(4).

Brand Name
INSERTION HANDLE FOR SUPRAPATELLAR
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17313187
Report Number8030965-2023-08690
Device Sequence Number3995814
Product Code JDS
UDI-Device Identifier07611819447936
UDI-Public(01)07611819447936
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR CANN F/ETN F/SUPRAPATELLAR APP; EXPERT TN Ø8 W/PROX-BEND CANN L270 TAN D; SCRDRIVER-HEX W/SPHERIC-HEAD Ø8; UNK - END CAPS; UNK - INSERTION INSTRUMENTS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown